Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Irreducible finite integral matrix groups of degree $ 8$ and $ 10$


Author: Bernd Souvignier
Journal: Math. Comp. 63 (1994), 335-350
MSC: Primary 20H15; Secondary 11E12, 20C10, 20C40
MathSciNet review: 1213836
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The lattices of eight- and ten-dimensional Euclidean space with irreducible automorphism group or, equivalently, the conjugacy classes of these groups in $ \mathrm{GL}_n(\mathbb{Z})$ for $ n = 8,10$, are classified in this paper. The number of types is 52 in the case $ n = 8$, and 47 in the case $ n = 10$. As a consequence of this classification one has 26, resp. 46, conjugacy classes of maximal finite irreducible subgroups of $ \mathrm{GL}_8(\mathbb{Z})$, resp. $ \mathrm{GL}_{10}(\mathbb{Z})$. In particular, each such group is absolutely irreducible, and therefore each of the maximal finite groups of degree 8 turns up in earlier lists of classifications.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20H15, 11E12, 20C10, 20C40

Retrieve articles in all journals with MSC: 20H15, 11E12, 20C10, 20C40


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1213836-X
PII: S 0025-5718(1994)1213836-X
Keywords: Integral matrix groups, Bravais groups, integral lattices in Euclidean space
Article copyright: © Copyright 1994 American Mathematical Society